Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 12, 2018, 3:40 AM EDT. It took effect at Mar 12, 2018, 2:00 PM EDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 3:40 AM EDT (07:40 UTC)
- In effect from
- Mar 12, 2018, 2:00 PM EDT
- Expired
- Mar 14, 2018, 12:00 PM EDT
- In force
- 46 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
079 WHUS73 KIWX 120740 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 340 AM EDT Mon Mar 12 2018 LMZ043-046-121545- /O.NEW.KIWX.SC.Y.0013.180312T1800Z-180314T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT WEDNESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 2 PM this afternoon to 11 AM EDT Wednesday. * WINDS...North-northwest 15 to 25 knots. * WAVES...Building to 6 to 10 feet by Tuesday and Tuesday night, occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
9 follow-up statements
821 WHUS73 KIWX 121516 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1116 AM EDT Mon Mar 12 2018 LMZ043-046-122200- /O.CON.KIWX.SC.Y.0013.180312T1800Z-180314T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1116 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...North to northwest 15 to 25 knots. * WAVES...4 to 8 feet through tonight, building to 8 to 12 feet Tuesday, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
438 WHUS73 KIWX 122024 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 424 PM EDT Mon Mar 12 2018 LMZ043-046-130430- /O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 424 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...Northwest to north 15 to 25 knots. * WAVES...building to 5 to 10 feet overnight, then 8 to 12 feet, occasionally to 15 feet, Tuesday through Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
734 WHUS73 KIWX 130224 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1024 PM EDT Mon Mar 12 2018 LMZ043-046-131030- /O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1024 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...Northwest to north 15 to 25 knots. * WAVES...5 to 10 feet overnight, then 6 to 12 feet, occasionally to 15 feet Tuesday through Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
659 WHUS73 KIWX 130805 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 405 AM EDT Tue Mar 13 2018 LMZ043-046-131615- /O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 405 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...Northwest to north 15 to 25 knots. Gusts to 30 knots today. * WAVES...6 to 10 feet, occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
165 WHUS73 KIWX 131447 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1047 AM EDT Tue Mar 13 2018 LMZ043-046-132100- /O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1047 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...Northwest to north 15 to 25 knots. Gusts to 30 knots. * WAVES...6 to 12 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
483 WHUS73 KIWX 131919 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 319 PM EDT Tue Mar 13 2018 LMZ043-046-140400- /O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 319 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...Northwest to north 15 to 25 knots. Gusts to 30 knots. Winds backing southwest 15 to 20 knots Wednesday afternoon. * WAVES...6 to 10 feet, occasionally to 13 feet. Waves diminish to 3 to 5 feet by Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
611 WHUS73 KIWX 140204 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1004 PM EDT Tue Mar 13 2018 LMZ043-046-141015- /O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1004 PM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...Northwest to north 15 to 25 knots. Gusts to 30 knots. Winds backing southwest 15 to 20 knots Wednesday afternoon. * WAVES...6 to 10 feet, occasionally to 13 feet. Waves diminish to 3 to 5 feet by Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
306 WHUS73 KIWX 140803 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 403 AM EDT Wed Mar 14 2018 LMZ043-046-141600- /O.EXT.KIWX.SC.Y.0013.000000T0000Z-180314T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 403 AM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...West to northwest 10 to 20 knots. Gusts to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
422 WHUS73 KIWX 141438 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1038 AM EDT Wed Mar 14 2018 LMZ043-046-141600- /O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1038 AM EDT Wed Mar 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...Southwest 15 to 20 knots * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 1:00 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 12, 1:00 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 100 AM EDT Mon Mar 12 2018 .SYNOPSIS... Issued at 726 PM EDT Sun Mar 11 2018 Snow showers will return Monday through Wednesday morning. Snow will total 2 to 4 inches within the lake effect belt region. Any accumulations away from the lake effect belt will be less than an inch. Dry conditions return Wednesday afternoon through Friday morning with some rain possible again by Friday night into Saturday. && .SHORT TERM...(Today through Wednesday) Issued at 322 PM EDT Sun Mar 11 2018 Potent sw trough over wrn ON this aftn will further amplify sewd through the ern lakes into Tue. Lead wave drives through the cwa Mon morning with likely snow showers although time of day and March insolation will nullify potential snow accumulations. Secondary vort lobe dropping through wrn bound of upper low expected to initiate a lake response after midnight Mon, maturing into Tue aftn with some accumulations likely invof the highway 31 corridor as deep long axis fetch continues within maximizing low level thermal trough. Primary unknown at this range lies with breath of consolidating moisture extent within growing low level inversion. Nevertheless would expect a type III dominant band here. Accumulation potential here otherwise looks good even in consideration of mid March sun angle/insolation given sfc temps below freezing are likely. Tertiary wave then follows Tue aftn and will likely drive a type I mid lake dominant lake band which would bring potentially heavy accumulations to far nw IN zones Tue night before inversion quickly breaks down Wed morning. Significant accumulations are possible Tue night yet uncertainty with respect to band placement is high. && .LONG TERM...(Wednesday Night through Sunday) Issued at 322 PM EDT Sun Mar 11 2018 Thereafter ern CONUS flow flattens significantly as New England centered upper trough lifts out into Greenland and deep upper low develops out across the central Rockies. Weak/decaying frontal zone in association with wave shearing through srn Canada may yield a rain shower Sat aftn/evening but return flow/low level moisture remains bottled up within stalled baroclinic zone through the TN valley. This is likely to breakdown through early next week as Rockies upper low ejects out through the central plains with a much better deemed widespread rain event shaping up for Monday. Nevertheless significant temp moderation seen Fri-Mon as low level thermal ridge builds/spreads east through the OH valley. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 100 AM EDT Mon Mar 12 2018 High pressure will continue to support VFR/dry conditions and light winds early this morning. This will change later in the morning through mid afternoon as a potent vorticity maxima drops southeast through the region. Winds will pick up out of the wnw behind an associated sfc trough during this time. Snow showers and MVFR cigs will also accompany this system, with brief IFR visibilities possible with heavier snow shower showers mid morning through early afternoon at KSBN and this afternoon at KFWA. Brief subsidence/drying in between a series of wave will then support a trend toward VFR/dry conditions late aftn-eve. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T/Roller SHORT TERM...T LONG TERM...T AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 11, 4:26 AM EDT, 23 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 426 AM EDT Sun Mar 11 2018 INZ003>005-012>016-MIZ077-078-120830- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-Berrien-Cass MI- 426 AM EDT Sun Mar 11 2018 /326 AM CDT Sun Mar 11 2018/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic snow showers are expected Monday through Wednesday morning. One to two inches of lake effect snow is possible early Tuesday morning and again Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ006>009-017-018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-120830- Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 426 AM EDT Sun Mar 11 2018 This hazardous weather outlook is for portions of northern Indiana... southwest Michigan and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic snow showers are expected Monday through Wednesday morning. Any accumulation will be less than an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-120830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 426 AM EDT Sun Mar 11 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions hazardous to small craft are expected Monday through Wednesday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:38 PM EDT | Winter Weather Advisory | IWX | 13 hr |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.